Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 97, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2013, 7:24 PM CDT for Dallam County, Hartley County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2013, 7:24 PM CDT (00:24 UTC)
- Expired
- Jun 15, 2013, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:43 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 15, 6:43 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CDT SAT JUN 15 2013 .AVIATION... SCATTERED THUNDERSTORMS IN NORTHWEST PART OF FORECAST AREA WILL POSE A THREAT TO NORTHERN TERMINALS EARLY THIS EVENING...WITH POSSIBLE IMPACT AFTER O6Z AT KGUY IF WESTERN KANSAS MCS DEVELOPS. NO THUNDERSTORMS EXPECTED TO OCCUR NEAR KAMA. SOUTHEAST SURFACE WINDS EXPECTED TO PREVAIL OVERNIGHT. POTENTIAL EXISTS FOR LATE DAY THUNDERSTORMS AT ALL TERMINALS SUNDAY AFTERNOON...BUT UNCERTAINTY REGARDING LOCATION OF DEVELOPMENT AND COVERAGE PRECLUDES INCLUSION IN FORECASTS AT THIS TIME. COCKRELL && .PREV DISCUSSION... /ISSUED 314 PM CDT SAT JUN 15 2013/ DISCUSSION... THUNDERSTORM CHANCES THROUGH EARLY TO MID NEXT WEEK REMAIN THE PRIMARY FORECAST CONCERN. THE WEAK UPPER TROUGH THAT BROUGHT RAIN TO PARTS OF THE AREA OVER THE PAST 24 HOURS HAS SLID EAST INTO OK...TAKING THE RAIN WITH IT. A WEST/NORTHWEST FLOW ALOFT HAS BEEN LEFT IN ITS WAKE...DOWNSTREAM OF WEAK UPPER RIDGING OVER THE ROCKIES. AT THE SURFACE...A LOW WAS LOCATED OVER FAR SOUTHEAST CO/SOUTHWEST KS WITH A TROUGH STRETCHING SOUTHWEST...CLIPPING THE FAR WESTERN OK PANHANDLE THEN EXTENDING INTO EASTERN NM. TO THE NORTH...A STATIONARY FRONT WAS LOCATED ACROSS WESTERN KS AND EASTERN CO. FOR THE REST OF THIS AFTERNOON AND EVENING...ATTENTION WILL BE ON THE WESTERN PANHANDLES AS STORMS MOVING EAST OFF THE HIGHER TERRAIN AND DEVELOPING WITHIN A ZONE OF WEAK SURFACE CONVERGENCE ALONG THE TROUGH AXIS APPROACH AND MOVE INTO THESE AREAS. LOW-LEVEL MOISTURE HAS MIXED OUT ACROSS NORTHEAST NM AND SOUTHEAST CO...REDUCING MLCAPES TO LESS THAN 1000 J/KG. HOWEVER...IF STORMS ARE ABLE TO ADVANCE OR DEVELOP EASTWARD INTO THE PANHANDLES...THEY WILL ENCOUNTER A MORE FAVORABLE ENVIRONMENT WITH MLCAPES AROUND 1500 J/KG AND DEEP LAYER SHEAR ON THE ORDER OF 30 KTS...ALTHOUGH THERE IS STILL SOME CIN TO OVERCOME. THUS THERE IS POTENTIAL FOR A FEW STRONG TO SEVERE STORMS...WITH HAIL AND WINDS THE CONCERNS. ANY SUCH STORMS WILL LIKELY DISSIPATE LATER THIS EVENING...WITH AN MCS THEN EXPECTED TO TAKE SHAPE ACROSS WESTERN KS ALONG THE NOSE OF THE LLJ. AS THIS MCS PROPAGATES SOUTHEAST PER CORFIDI VECTORS...IT MAY CLIP THE EASTERN HALF OF THE OK PANHANDLE AND NORTHEAST TX PANHANDLE OVERNIGHT...WITH SOME ATTENDANT SEVERE THREAT IF IT DOES...AND SOME POTENTIAL FOR LOCALLY HEAVY RAIN. A WEST/NORTHWEST FLOW ALOFT WILL PERSIST SUNDAY AS A LOW DROPPING OUT OF SOUTHERN CANADA INTO THE UPPER MIDWEST PREVENTS THE UPPER RIDGE FROM AMPLIFYING. THE SURFACE LOW/TROUGH IS PROGGED TO EDGE EASTWARD INTO THE WESTERN PANHANDLES...WITH A MOIST LOW-LEVEL AIRMASS REMAINING IN PLACE AT LEAST OVER THE CENTRAL AND EASTERN PANHANDLES...WITH ITS WESTWARD EXTENT SOMEWHAT IN QUESTION. SURFACE CONVERGENCE WITH THE LOW/TROUGH APPEARS WEAK...BUT CAN/T RULE OUT SOME CONVECTIVE DEVELOPMENT DURING THE AFTERNOON AND EVENING. HOWEVER BETTER STORM CHANCES WILL LIKELY COME LATER IN THE EVENING AND OVERNIGHT AS CONVECTION ROLLS OUT OF THE HIGHER TERRAIN. DECENT SIGNALS EXIST FOR ANOTHER MCS ROLLING OUT OF CO AND POSSIBLY CLIPPING THE NORTHEAST CWA AGAIN SUNDAY NIGHT...WITH POSSIBLE AID FROM A COLD FRONT MOVING SOUTH INTO THE AREA. AN INCREASE IN BOTH INSTABILITY AND SHEAR FROM TODAY WILL SUPPORT A SEVERE THREAT WITH THE STORMS SUNDAY AFTERNOON AND NIGHT. CONTINUE TO BELIEVE THAT MONDAY AND TUESDAY HOLD THE HIGHEST POTENTIAL FOR MORE WIDESPREAD CONVECTION ACROSS THE PANHANDLES DUE TO THE COMBINATION OF MOIST LOW-LEVEL UPSLOPE FLOW BEHIND THE FRONT AND WEST/NORTHWEST FLOW ALOFT AS THE UPPER RIDGE STRUGGLES TO AMPLIFY DURING THIS TIME. THIS PATTERN WILL BE FAVORABLE FOR AFTERNOON CONVECTION TO FIRE OVER THE HIGHER TERRAIN TO THE WEST DURING THE AFTERNOON HOURS...THEN PROPAGATE INTO THE PANHANDLES LATE AFTERNOON INTO THE NIGHTTIME HOURS. SEVERE WEATHER WILL BE POSSIBLE THROUGH THIS TIME. THE UPPER RIDGE STARTS TO BUILD ON WEDNESDAY AHEAD OF AN UPPER LOW OVER THE PAC NW...BUT WE STILL MIGHT SEE SOME THUNDERSTORMS ACROSS THE EASTERN PANHANDLES. THE RIDGE THEN CONTINUES TO AMPLIFY LATE NEXT WEEK...WITH THE BIGGEST QUESTION BEING WHETHER THE RIDGE SETS UP MORE SQUARELY OVERHEAD OR JUST TO THE EAST...LEAVING OPEN THE POSSIBILITY OF WEAK SHORTWAVES RIDING THROUGH SOUTHWESTERLY FLOW TO INITIATE SOME ISOLATED CONVECTION. AT THIS POINT...PRECIP CHANCES APPEAR TOO LOW TO MENTION SO WILL MAINTAIN A DRY FORECAST THURSDAY THROUGH SATURDAY...ALTHOUGH SOME ISOLATED STORMS CAN/T BE RULED OUT. TEMPERATURES WILL TREND DOWNWARD EARLY NEXT WEEK BEHIND THE COLD FRONT...THEN REBOUND BY THE LATTER HALF OF THE WEEK AS HEIGHTS/TEMPS ALOFT INCREASE WITH THE BUILDING UPPER RIDGE. KB FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH LATE NEXT WEEK DUE TO INCREASING RELATIVE HUMIDITY LEVELS AND RAIN CHANCES...ALONG WITH GREEN UP OF FUELS. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 92 68 88 63 / 20 20 20 20 40 BEAVER OK 67 93 64 87 65 / 40 20 40 20 40 BOISE CITY OK 64 93 62 87 60 / 30 20 20 30 40 BORGER TX 71 94 70 88 65 / 20 20 20 20 30 BOYS RANCH TX 68 96 63 91 65 / 20 20 20 20 40 CANYON TX 66 93 67 88 64 / 20 20 20 20 40 CLARENDON TX 68 93 70 89 65 / 10 20 20 20 30 DALHART TX 64 94 62 88 62 / 30 20 20 30 40 GUYMON OK 65 90 65 88 62 / 30 20 30 20 40 HEREFORD TX 65 92 66 90 63 / 20 20 20 30 40 LIPSCOMB TX 68 92 66 89 65 / 30 20 40 20 30 PAMPA TX 67 91 66 86 63 / 10 20 20 20 30 SHAMROCK TX 67 94 68 92 67 / 10 20 20 20 30 WELLINGTON TX 69 95 72 93 69 / 10 20 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/13
Hazardous weather outlook, Jun 15, 3:24 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT SAT JUN 15 2013 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 324 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN TEXAS PANHANDLE TONIGHT. SOME OF THESE STORMS MAY BE STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE PANHANDLES SUNDAY AFTERNOON THROUGH TUESDAY NIGHT...AND ACROSS THE EASTERN PANHANDLES ON WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN TEXAS PANHANDLE TONIGHT. KB
In the hours before
Special weather statement, Jun 15, 5:37 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT SAT JUN 15 2013
OKZ001-152315-
CIMARRON OK-
537 PM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 615
PM CDT...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF KENTON...OR 27 MILES WEST OF
BOISE CITY...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... KENTON... FELT...
BLACK MESA PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10254 3651 10254 3651 10300 3700 10300
3701 10288
TIME...MOT...LOC 2237Z 268DEG 21KT 3683 10296
JCSpecial weather statement, Jun 15, 6:15 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT SAT JUN 15 2013
OKZ001-TXZ001-160000-
CIMARRON OK-DALLAM TX-
615 PM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND WESTERN
CIMARRON COUNTIES UNTIL 700 PM CDT...
AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BLACK MESA PARK TO 6 MILES NORTHEAST OF SEDAN...MOVING EAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... KENTON... FELT...
BLACK MESA PARK... WARE... TEXLINE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3699 10253 3611 10256 3611 10305 3651 10303
3651 10301 3699 10300
TIME...MOT...LOC 2315Z 270DEG 14KT 3691 10278 3618 10300
JCSpecial weather statement, Jun 15, 7:01 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT SAT JUN 15 2013 TXZ001-006-160045- DALLAM TX-HARTLEY TX- 701 PM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND CENTRAL DALLAM COUNTIES UNTIL 745 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF WARE TO 9 MILES SOUTHWEST OF WARE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DALHART... WARE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3648 10241 3594 10251 3597 10302 3649 10289 TIME...MOT...LOC 0001Z 236DEG 27KT 3636 10274 3610 10280 JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | Special Weather Statement | AMA | Dallam | 44 min |
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 61 min |
| Jun 15, 9:15 PM CDT | Special Weather Statement | AMA | Dallam | 45 min |
| Jun 16, 4:10 AM CDT | Special Weather Statement | AMA | Hemphill | 35 min |
| Jun 16, 6:36 AM CDT | Special Weather Statement | AMA | Ochiltree | 54 min |
| Jun 16, 7:40 AM CDT | Special Weather Statement | AMA | Hemphill | 65 min |
| Jun 16, 8:05 AM CDT | Special Weather Statement | AMA | Hemphill | 25 min |
| Jun 16, 8:43 AM CDT | Special Weather Statement | AMA | Roberts | 32 min |
| Jun 16, 9:14 AM CDT | Special Weather Statement | AMA | Hemphill | 31 min |
| Jun 16, 10:59 AM CDT | Areal Flood Advisory | AMA | Hansford, Hemphill, Ochiltree, Roberts | 3 hr |
| Jun 16, 11:03 AM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 3 hr |
| Jun 16, 4:29 PM CDT | Special Weather Statement | AMA | Potter | 46 min |
| Jun 16, 4:35 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 40 min |
| Jun 16, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 46 min |
| Jun 16, 5:35 PM CDT | Areal Flood Advisory | AMA | Carson, Potter | 3 hr |
| Jun 16, 6:12 PM CDT | Special Weather Statement | AMA | Carson | 48 min |
| Jun 16, 6:16 PM CDT | Special Weather Statement | AMA | Armstrong | 44 min |
| Jun 16, 6:22 PM CDT | Special Weather Statement | AMA | Lipscomb | 38 min |
| Jun 16, 6:33 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 42 min |
| Jun 15, 11:08 PM CDT | Special Weather Statement | AMA | Cimarron | 67 min |
| Jun 15, 11:55 PM CDT | Special Weather Statement | AMA | Cimarron | 65 min |
| Jun 16, 12:58 AM CDT | Special Weather Statement | AMA | Cimarron | 62 min |
| Jun 16, 4:47 AM CDT | Special Weather Statement | AMA | Texas | 58 min |
| Jun 16, 4:07 PM CDT | Special Weather Statement | AMA | Beaver | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.